Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 99, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 25, 2018, 1:23 PM MDT for Colfax County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2018, 1:23 PM MDT (19:23 UTC)
- Expired
- Aug 25, 2018, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Albuquerque radar (KABX), 210 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WGUS55 KABQ 251923
FFWABQ
NMC007-252230-
/O.NEW.KABQ.FF.W.0099.180825T1923Z-180825T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
123 PM MDT SAT AUG 25 2018
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Southwestern Colfax County in northeastern New Mexico...
* Until 430 PM MDT.
* At 123 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of southwestern
Colfax County.
This will impact the Morris Creek wildfire burn scar including but
not limited to Rimrock Lake, Morris and Rayado Creeks and State
Road 21, as well as Miami Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Morris Creek burn area.
&&
LAT...LON 3637 10502 3635 10498 3634 10503 3634 10509
3637 10508
$$
241 follow-up statement
751
WGUS75 KABQ 252038
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
238 PM MDT SAT AUG 25 2018
NMC007-252230-
/O.CON.KABQ.FF.W.0099.000000T0000Z-180825T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax-
238 PM MDT SAT AUG 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
SOUTHWESTERN COLFAX COUNTY...
At 237 PM MDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Flash flooding is expected to have
begun.
Flash flooding will remain over mainly rural areas of southwestern
Colfax County.
This will impact the Morris Creek wildfire burn scar including but
not limited to Rimrock Lake, Morris and Rayado Creeks and State
Road 21, as well as Miami Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Morris Creek burn area.
&&
LAT...LON 3637 10502 3635 10498 3634 10503 3634 10509
3637 10508
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:39 AM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 25, 11:39 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1139 AM MDT Sat Aug 25 2018 .AVIATION... 18Z TAF CYCLE Scattered to numerous showers and thunderstorms will favor western areas of the state near the Continental Divide today. Storms are already taking shape and will continue to do so into the late afternoon, gradually diminishing through the early evening. Brief MVFR to perhaps IFR conditions are expected with any storms, along with gusty downburst winds and small hail. 52 && .PREV DISCUSSION...333 AM MDT Sat Aug 25 2018... .SYNOPSIS... Deep layer moisture across northern and central New Mexico and a weak upper level disturbance will combine to bring scattered to numerous showers and thunderstorms to the region today and tonight. Weak high pressure aloft will move across the state Sunday with a decrease in showers and thunderstorm activity. Monday will be mainly dry and seasonably warm. A weak backdoor cold front will increase moisture across the eastern plains Tuesday with just a few isolated thunderstorms expected Tuesday evening. Upper level high pressure will move northward across New Mexico Wednesday with an increase in moisture and isolated afternoon and evening thunderstorms across central and eastern portions of the state. Strong high pressure aloft stretching from Texas to southern California Thursday through Saturday will create above normal temperatures and mainly dry conditions. && .DISCUSSION... Models in good agreement in showing a monsoonal plume of moisture stretching from north central MX north and northeastward across western and central NM this morning. Precipitable water values within the plume are projected to range from around one inch to one and a half inches. A weak cyclonic circulation within the plume is expected to move northward across west central NM early this afternoon and then northeastward across north central NM late this afternoon and this evening. GFS and NAM are both indicating a significant H7/H3 convergence/divergence couplet moving across these areas in association with the cyclonic circulation. As daytime heating increases instability, scattered to numerous showers and thunderstorms will develop first across portions of western NM and late in the afternoon across north central NM. Slow moving storms and the likelihood of training thunderstorms across portions of west central and north central NM will bring the threat of flash flooding this afternoon and evening. Since storm motion will be faster across the Sangre de Cristos, the threat of flash flooding will be mainly in recent burn scar areas. A flash flood watch will be issued for portions of the higher terrain of west central and north central NM and for the east slopes of the Sangre de Cristos this afternoon and evening. Weak ridging aloft Sunday and slightly drier mid level air will inhibit showers and thunderstorm formation, but adequate low level moisture will result in isolated to scattered coverage across western and central NM. The eastern plains are expected to see little to no precipitation Sunday afternoon and evening. A deep trough in the northern Rockies Monday will cause a dry, west flow aloft to set up across NM. A weak backdoor cold front will bring a slight increase in moisture to the eastern plains Tuesday. Isolated showers and thunderstorms are expected across portions of the far eastern plains Tuesday evening, mainly across the southeast plains. An upper level high will move northward across NM Wednesday and expand and strengthen Thursday through Saturday. High temperatures will be slightly above normal Wednesday and 3 to 8 degrees above normal Thursday through Saturday. An increase in mid level moisture beneath the upper high Wednesday will generate isolated to scattered afternoon and evening showers and thunderstorms across central and eastern NM. As the upper high expands across the Southwest U.S. Thursday through Saturday, the air mass across NM will become drier with little thunderstorm activity expected. 28 && .FIRE WEATHER... A moist and unstable atmosphere prevails and will combine with a disturbance moving northeast from AZ into western NM to result in scattered to numerous wetting storms later today into tonight, with potential for flash flooding on/near area burn scars. An above normal PWAT atmosphere will linger into Sunday before trending down significantly early week as dry westerlies punch into the state. The upper high, currently over TX, will build over NM mid week and bring temperatures above normal areawide along with higher Haines indices. A backdoor front will slide down the eastern plains Wednesday, bringing some moisture and limited chances for wetting storms going into the end of the week. The medium range model solutions differ by Friday and into next weekend, with the wetter ECMWF solution showing the return of a more traditional monsoon pattern as the upper high slides off to the east and a trough/low drops south from the Pacific NW. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones... NMZ504-506-507-510-511-515-517. &&
Hazardous weather outlook, Aug 25, 3:52 AM MDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 352 AM MDT Sat Aug 25 2018 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 352 AM MDT Sat Aug 25 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall in slow-moving thunderstorms is possible across portions of west central and north central New Mexico this afternoon through late this evening, where localized areas of flash flooding may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:26 PM MDT | Areal Flood Advisory | ABQ | Socorro | 79 min |
| Aug 25, 3:45 AM MDT | Flash Flood Watch | ABQ | 18 hr | |
| Aug 25, 12:35 PM MDT | Areal Flood Advisory | ABQ | Colfax | 115 min |
| Aug 25, 12:58 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 25, 3:40 PM MDT | Special Weather Statement | ABQ | Curry | 35 min |
| Aug 25, 4:17 PM MDT | Special Weather Statement | ABQ | Curry | 28 min |
| Aug 25, 4:25 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 25, 4:31 PM MDT | Areal Flood Advisory | ABQ | Colfax | 119 min |
| Aug 25, 4:45 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 3 hr |
| Aug 25, 5:03 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 3 hr |
| Aug 25, 5:12 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.